- Open Access
Global and blow-up solutions for nonlinear parabolic problems with a gradient term under Robin boundary conditions
© Ding; licensee Springer. 2013
- Received: 25 July 2013
- Accepted: 25 September 2013
- Published: 8 November 2013
In this paper, we study the global and blow-up solutions of the following nonlinear parabolic problems with a gradient term under Robin boundary conditions:
where () is a bounded domain with smooth boundary ∂D. By constructing auxiliary functions and using maximum principles, the sufficient conditions for the existence of a global solution, an upper estimate of the global solution, the sufficient conditions for the existence of a blow-up solution, an upper bound for ‘blow-up time’, and an upper estimate of ‘blow-up rate’ are specified under some appropriate assumptions on the functions f, g, b and initial value .
MSC:35K55, 35B05, 35K57.
- global solution
- blow-up solution
- parabolic problem
- Robin boundary condition
- gradient term
where , () is a bounded domain with smooth boundary ∂D, represents the outward normal derivative on ∂D, γ is a positive constant, is the initial value, T is the maximal existence time of u, and is the closure of D. Set . We assume, throughout the paper, that is a function, for any , is a positive function, is a nonnegative function, and is a positive function. Under the above assumptions, the classical theory  of parabolic equation assures that there exists a unique classical solution with some for problem (1.1) and the solution is positive over . Moreover, the regularity theorem  implies .
where () is a bounded domain with smooth boundary ∂D. By constructing some appropriate auxiliary functions and using a first-order differential inequality technique, the sufficient conditions were obtained for the existence of global and blow-up solutions. For the blow-up solution, an upper and a lower bound on blow-up time were also given.
In this paper, we study problem (1.1). Since the function contains a gradient term , it seems that the methods of [21–23] are not applicable for problem (1.1). In this paper, by constructing completely different auxiliary functions with those in [21–23] and technically using maximum principles, we obtain some existence theorems of a global solution, an upper estimate of the global solution, the existence theorems of a blow-up solution, an upper bound of ‘blow-up time’, and an upper estimates of ‘blow-up rate’. Our results extend and supplement those obtained [21–23].
We proceed as follows. In Section 2 we study the global solution of (1.1). Section 3 is devoted to the blow-up solution of (1.1). A few examples are presented in Section 4 to illustrate the applications of the abstract results.
The main result for the global solution is the following theorem.
- (i)for any ,(2.1)
- (ii)for any ,(2.2)
and is the inverse function of H.
The proof is complete. □
The following theorem is the main result for the blow-up solution.
- (i)for any ,(3.1)
- (ii)for any ,(3.2)
and is the inverse function of G.
The proof is complete. □
In what follows, we present several examples to demonstrate the applications of the abstract results.
and is the inverse function of G.
Remark 4.1 We can see from Example 4.1 that when the equation has a gradient term with exponential increase, the functions g and b increase exponentially to ensure that the solution of (1.1) blows up. It follows from Example 4.2 that when the equation has a gradient term with exponential decay, the appropriate assumptions on the functions g and b can guarantee the solution of (1.1) to be global.
This work was supported by the National Natural Science Foundation of China (Nos. 61074048 and 61174082) and the Research Project Supported by Shanxi Scholarship Council of China (Nos. 2011-011 and 2012-011).
- Amann H: Quasilinear parabolic systems under nonlinear boundary conditions. Arch. Ration. Mech. Anal. 1986, 92: 153-192.MathSciNetView ArticleMATHGoogle Scholar
- Sperb RP: Maximum Principles and Their Applications. Academic Press, New York; 1981.MATHGoogle Scholar
- Ding JT, Guo BZ: Global existence and blow-up solutions for quasilinear reaction-diffusion equations with a gradient term. Appl. Math. Lett. 2011, 24: 936-942. 10.1016/j.aml.2010.12.052MathSciNetView ArticleMATHGoogle Scholar
- Tersenov A: The preventive effect of the convection and of the diffusion in the blow-up phenomenon for parabolic equations. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 2004, 21: 533-541. 10.1016/j.anihpc.2003.10.001MathSciNetView ArticleMATHGoogle Scholar
- Zheng SN, Wang W: Effects of reactive gradient term in a multi-nonlinear parabolic problem. J. Differ. Equ. 2009, 247: 1980-1992. 10.1016/j.jde.2009.07.005View ArticleMATHMathSciNetGoogle Scholar
- Payne LE, Song JC: Lower bounds for blow-up time in a nonlinear parabolic problem. J. Math. Anal. Appl. 2009, 354: 394-396. 10.1016/j.jmaa.2009.01.010MathSciNetView ArticleMATHGoogle Scholar
- Chen SH: Global existence and blowup of solutions for a parabolic equation with a gradient term. Proc. Am. Math. Soc. 2001, 129: 975-981. 10.1090/S0002-9939-00-05666-5View ArticleMATHMathSciNetGoogle Scholar
- Chen SH: Global existence and blowup for quasilinear parabolic equations not in divergence form. J. Math. Anal. Appl. 2013, 401: 298-306. 10.1016/j.jmaa.2012.12.028MathSciNetView ArticleMATHGoogle Scholar
- Chipot M, Weissler FB: Some blowup results for a nonlinear parabolic equation with a gradient term. SIAM J. Math. Anal. 1989, 20: 886-907. 10.1137/0520060MathSciNetView ArticleMATHGoogle Scholar
- Fila M: Remarks on blow up for a nonlinear parabolic equation with a gradient term. Proc. Am. Math. Soc. 1991, 111: 795-801. 10.1090/S0002-9939-1991-1052569-9MathSciNetView ArticleMATHGoogle Scholar
- Souplet P, Weissler FB: Poincaré’s inequality and global solutions of a nonlinear parabolic equation. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 1999, 16: 335-371. 10.1016/S0294-1449(99)80017-1MathSciNetView ArticleMATHGoogle Scholar
- Souplet P: Recent results and open problems on parabolic equations with gradient nonlinearities. Electron. J. Differ. Equ. 2001, 2001: 1-19.MathSciNetMATHGoogle Scholar
- Souplet P: Finite time blow-up for a non-linear parabolic equation with a gradient term and applications. Math. Methods Appl. Sci. 1996, 19: 1317-1333. 10.1002/(SICI)1099-1476(19961110)19:16<1317::AID-MMA835>3.0.CO;2-MMathSciNetView ArticleMATHGoogle Scholar
- Friedman A, Mcleod B: Blow-up of positive solutions of semilinear heat equations. Indiana Univ. Math. J. 1985, 34: 425-447. 10.1512/iumj.1985.34.34025MathSciNetView ArticleMATHGoogle Scholar
- Enache C: Blow-up phenomena for a class of quasilinear parabolic problems under Robin boundary condition. Appl. Math. Lett. 2011, 24: 288-292. 10.1016/j.aml.2010.10.006MathSciNetView ArticleMATHGoogle Scholar
- Payne LE, Schaefer PW: Blow-up in parabolic problems under Robin boundary conditions. Appl. Anal. 2008, 87: 699-707. 10.1080/00036810802189662MathSciNetView ArticleMATHGoogle Scholar
- Rault JF: The Fujita phenomenon in exterior domains under the Robin boundary conditions. C. R. Math. Acad. Sci. Paris 2011, 349: 1059-1061. 10.1016/j.crma.2011.09.006MathSciNetView ArticleMATHGoogle Scholar
- Li YF, Liu Y, Xiao SZ: Blow-up phenomena for some nonlinear parabolic problems under Robin boundary conditions. Math. Comput. Model. 2011, 54: 3065-3069. 10.1016/j.mcm.2011.07.034MathSciNetView ArticleMATHGoogle Scholar
- Liu Y, Luo SG, Ye YH: Blow-up phenomena for a parabolic problem with a gradient nonlinearity under nonlinear boundary conditions. Comput. Math. Appl. 2013, 65: 1194-1199. 10.1016/j.camwa.2013.02.014MathSciNetView ArticleMATHGoogle Scholar
- Li YF, Liu Y, Lin CH: Blow-up phenomena for some nonlinear parabolic problems under mixed boundary conditions. Nonlinear Anal., Real World Appl. 2010, 11: 3815-3823. 10.1016/j.nonrwa.2010.02.011MathSciNetView ArticleMATHGoogle Scholar
- Zhang LL: Blow-up of solutions for a class of nonlinear parabolic equations. Z. Anal. Anwend. 2006, 25: 479-486.MathSciNetMATHGoogle Scholar
- Zhang HL: Blow-up solutions and global solutions for nonlinear parabolic problems. Nonlinear Anal. TMA 2008, 69: 4567-4574. 10.1016/j.na.2007.11.013View ArticleMATHMathSciNetGoogle Scholar
- Ding JT: Global and blow-up solutions for nonlinear parabolic equations with Robin boundary conditions. Comput. Math. Appl. 2013, 65: 1808-1822. 10.1016/j.camwa.2013.03.013MathSciNetView ArticleGoogle Scholar
- Protter MH, Weinberger HF: Maximum Principles in Differential Equations. Prentice-Hall, Englewood Cliffs; 1967.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.